Alert archive / Minnesota / Flash Flood Watches in 2013

Flash Flood Watch 5, NWS Twin Cities, MN

June 22, 201328 counties in Minnesota

NWS Twin Cities, MN issued this flash flood watch at Jun 22, 2013, 6:12 PM CDT for 28 counties in Minnesota. It took effect at Jun 22, 2013, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2013, 6:12 PM CDT (23:12 UTC)
In effect from
Jun 22, 2013, 7:00 PM CDT
Expired
Jun 23, 2013, 10:00 AM CDT
In force
15 hr
Issued by
NWS Twin Cities, MN
Flood severity
None
All 28 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 82 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-394 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WGUS63 KMPX 222312
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 PM CDT SAT JUN 22 2013

...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER PARTS OF
CENTRAL AND SOUTHERN MINNESOTA TONIGHT AND EARLY SUNDAY...

.A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND EARLY SUNDAY
MORNING FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. THE WATCH
AREA IS ALONG AND WEST OF A LINE FROM STAPLES TO THE TWIN CITIES
TO FAIRMONT.

THUNDERSTORMS WITH HEAVY RAINFALL MAY DEVELOP ACROSS
THE WATCH AREA LATER THIS EVENING AND CONTINUE INTO SUNDAY
MORNING. TRAINING OF THE STORMS IS POSSIBLE FROM WEST CENTRAL
MINNESOTA...AROUND MONTEVIDEO...WILLMAR AND APPLETON...ON EASTWARD
THROUGH THE TWIN CITIES. RAINFALL RATES WITH THE STORMS ARE
EXPECTED TO BE IN THE 1 TO 2 INCH PER HOUR RANGE. RAINFALL
AMOUNTS MAY REACH 2 TO 3 INCHES OVERNIGHT...ESPECIALLY FROM WEST
CENTRAL MINNESOTA TO THE TWIN CITIES. SOILS ARE SATURATED ACROSS
MUCH OF THE AREA AND WILL BE SUSCEPTIBLE TO FLASH FLOODING IF
THESE HIGHER RAINFALL AMOUNTS ARE SEEN.

MNZ041-042-047>049-051-054>062-064>069-073>076-082-083-091-230715-
/O.NEW.KMPX.FF.A.0005.130623T0000Z-130623T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-
NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...ELK RIVER...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...ST. JAMES...MANKATO...FAIRMONT
612 PM CDT SAT JUN 22 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST 
  CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST 
  MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL MINNESOTA...KANDIYOHI...MCLEOD...MEEKER... 
  RENVILLE...SHERBURNE...SIBLEY...STEARNS...TODD AND WRIGHT. IN 
  EAST CENTRAL MINNESOTA...ANOKA...CARVER...HENNEPIN...RAMSEY 
  AND SCOTT. IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN... 
  LE SUEUR...MARTIN...NICOLLET AND WATONWAN. IN SOUTHWEST 
  MINNESOTA...REDWOOD. IN WEST CENTRAL MINNESOTA...CHIPPEWA... 
  DOUGLAS...LAC QUI PARLE...POPE...STEVENS...SWIFT AND YELLOW 
  MEDICINE. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE OVERNIGHT
  ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. RAINFALL
  AMOUNTS FROM 2 TO 3 INCHES MAY OCCUR...ESPECIALLY BETWEEN WEST
  CENTRAL MINNESOTA AND THE TWIN CITIES. IF THE HEAVY RAIN AMOUNTS
  DO DEVELOP...FLASH FLOODING WILL BE LIKELY GIVEN THE RECENT WET
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RAH
2 follow-up statements
425 
WGUS63 KMPX 230652
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 AM CDT SUN JUN 23 2013

...HEAVY RAINFALL MOVING INTO CENTRAL AND SOUTHERN MINNESOTA EARLY
THIS MORNING...

.A FLASH FLOOD WATCH REMAINS IN EFFECT EARLY THIS MORNING FOR
PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. THE WATCH AREA IS
ALONG AND WEST OF A LINE FROM STAPLES TO THE TWIN CITIES TO
FAIRMONT.

THUNDERSTORMS WITH HEAVY RAINFALL ARE CURRENTLY DEVELOPING AND
MOVING ACROSS THE WATCH AREA EARLY THIS MORNING. TRAINING OF THE
STORMS IS POSSIBLE FROM WEST CENTRAL MINNESOTA... AROUND
MONTEVIDEO...WILLMAR AND APPLETON...ON EASTWARD THROUGH THE TWIN
CITIES. RAINFALL RATES WITH THE STORMS ARE EXPECTED TO BE IN THE 1
TO 2 INCH PER HOUR RANGE. RAINFALL AMOUNTS MAY REACH 2 TO 3 INCHES
OVERNIGHT...ESPECIALLY FROM WEST CENTRAL MINNESOTA TO THE TWIN
CITIES. SOILS ARE SATURATED ACROSS MUCH OF THE AREA AND WILL BE
SUSCEPTIBLE TO FLASH FLOODING IF THESE HIGHER RAINFALL AMOUNTS ARE
SEEN.

MNZ041-042-047>049-051-054>062-064>069-073>076-082-083-091-231500-
/O.CON.KMPX.FF.A.0005.000000T0000Z-130623T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-
NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...ELK RIVER...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...ST. JAMES...MANKATO...FAIRMONT
152 AM CDT SUN JUN 23 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH 
  CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL 
  MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  MINNESOTA...KANDIYOHI...MCLEOD...MEEKER...RENVILLE... 
  SHERBURNE...SIBLEY...STEARNS...TODD AND WRIGHT. IN EAST 
  CENTRAL MINNESOTA...ANOKA...CARVER...HENNEPIN...RAMSEY AND 
  SCOTT. IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN...LE 
  SUEUR...MARTIN...NICOLLET AND WATONWAN. IN SOUTHWEST 
  MINNESOTA...REDWOOD. IN WEST CENTRAL MINNESOTA...CHIPPEWA... 
  DOUGLAS...LAC QUI PARLE...POPE...STEVENS...SWIFT AND YELLOW 
  MEDICINE. 

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE OVERNIGHT
  ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. RAINFALL
  AMOUNTS FROM 2 TO 3 INCHES MAY OCCUR...ESPECIALLY BETWEEN WEST
  CENTRAL MINNESOTA AND THE TWIN CITIES. IF THE HEAVY RAIN AMOUNTS
  DO DEVELOP...FLASH FLOODING WILL BE LIKELY GIVEN THE RECENT WET
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
654 
WGUS63 KMPX 231446
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
946 AM CDT SUN JUN 23 2013

...HEAVY THREAT HAS ENDED...AT LEAST THROUGH MONDAY...

MNZ041-042-047>049-051-054>062-064>069-073>076-082-083-091-231600-
/O.EXP.KMPX.FF.A.0005.000000T0000Z-130623T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-
NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...ELK RIVER...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...GRANITE FALLS...OLIVIA...HUTCHINSON...
GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...ST. JAMES...MANKATO...FAIRMONT
946 AM CDT SUN JUN 23 2013

...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST
CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA
AND WEST CENTRAL MINNESOTA WILL EXPIRE AT 10 AM CDT THIS MORNING.

THE HEAVY RAIN THREAT HAS ENDED FOR THE DAY. THERE IS ANOTHER
CHANCE FOR HEAVY RAIN MONDAY NIGHT...AND ADDITIONAL FLASH FLOOD
WATCHES MAY BE NEEDED IN LATER FORECASTS.

$$

BORGHOFF

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 4:15 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 22, 4:15 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 PM CDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 334 PM CDT SAT JUN 22 2013

BIG THING TO START OFF THE SHORT TERM IS THE PRESENCE OF A
STRENGTHENING WARM FRONT ACROSS SRN MN...WHICH STRETCHES FROM
MARSHALL OVER TO FARIBAULT AND LA CROSSE AT 330 PM. SOUTH OF THE
BOUNDARY...SKIES HAVE CLEARED...WITH TEMPS RISING TO AROUND 90 TO
GO WITH MID/UPPER 60 DEWPOINTS. THIS BOUNDARY IS BEING REINFORCED
BY A COOL AND SHALLOW RIDGE OF HIGH PRESSURE THAT HAS COME DOWN FROM
THE NORTHEAST OFF OF LAKE SUPERIOR. FARTHER WEST...THERE IS A
DIFFUSE PRESSURE TROUGH/FRONT ORIENTED N/S ACROSS THE CENTRAL
DAKOTAS.

TONIGHT...THE WARM FRONT WILL TRY TO PUSH NORTH TO ABOUT THE I-94
CORRIDOR...BUT WILL CONTINUALLY BE STRUGGLING AGAINST LAKE SUPERIOR
HIGH. BY SUNDAY MORNING...THE TROUGH BACK OVER THE DAKOTAS WILL MOVE
INTO MN AND WILL BE BISECTING MN FROM THE SW CORNER UP TOWARD THE
INL AREA BY SUNDAY AFTERNOON.

FOR TONIGHT...LOTS OF UNCERTAINTY WITH HOW CONVECTION WILL EVOLVE.
ATMOSPHERE OVER MN/NRN WI REMAINS OVERTURNED AND WORKED OVER FROM
LAST NIGHTS CONVECTION...AS EVIDENCED BY MID LEVEL LAPSE RATES ON
THE SPC MESO ANALYSIS OF 5 TO 7 DEG C PER KM....THOUGH THEY HAVE
STARTED TO SHOWS SIGNS OF RECOVERING IN THE LAST COUPLE OF HOURS.
THESE WEAK LAPSE RATES WILL LIKELY KEEP THINGS FAIRLY BENIGN ACROSS
THE MPX AREA UNTIL CLOSER TO 00Z. AS 00Z APPROACHES...A 30-40KT LLJ
WILL BEGIN COMING UP OUT OF IA AND IMPINGING ON THE WARM FRONT
ACROSS MN...WHICH SHOULD REALLY START TO RAMP UP PRECIP CHANCES.
MAIN QUESTION THEN FOR TONIGHT BECOMES HOW FAR NORTH DOES THE WARM
FRONT AND NOSE OF THE LLJ GO. ONCE AGAIN...EXPECT THE NOSE OF THE
LLJ TO BE VERY ACTIVE...WITH WIDESPREAD TSRA THAT WILL HAVE THE
POTENTIAL TO TRAIN...WITH ANOTHER ROUND OF HEAVY RAIN AND FLASH
FLOODING BEING POSSIBLE TONIGHT. IN ADDITION TO THE HEAVY
RAIN...SHEAR WILL BE SUFFICIENT ENOUGH TO WARRANT A RISK OF SEVERE
WEATHER THROUGH THE NIGHT...WITH THE MAIN TREAT BEING WET MICRO/DOWN
BURSTS ONCE AGAIN. GOING WITH A BLEND OF THE ECMWF/GFS/NAM...THE
PART OF THE AREA THAT WOULD BE MOST AT RISK FOR SEEING THUNDERSTORMS
WOULD ESSENTIALLY BE THE HEART OF THE MPX CWA FROM SW MN...UP
THROUGH THE TWIN CITIES AND OVER INTO WRN WI.

UNFORTUNATELY...HI-RES MODELS ARE OF NO USE TONIGHT...AS EACH WRF
MEMBER HAS ITS OWN UNIQUE IDEA OF HOW THINGS WILL EVOLVE. AND THE
HRRR HAS SHOWN CONSIDERABLE VARIABILITY FROM RUN TO RUN. GIVEN ALL
OF THE UNCERTAINTY...CAN NOT PIN DOWN EXACTLY WHERE THE GREATEST
FLASH FLOOD EXISTS THROUGH TONIGHT...SO HAVE OPTED NOT TO ISSUE A
FLASH FLOOD WATCH. GREATEST THREAT OF COURSE WOULD BE ALONG/NORTH OF
THE WARM FRONT...WHEREVER IT DECIDES TO SETUP SHOP TONIGHT.

FOR SUNDAY...THE DAKOTAS BOUNDARY WILL BE DRIFTING INTO MN...WITH
DRIER AIR COMING IN BEHIND IT. THIS MAY ACTUALLY ALLOW FOR A DRY DAY
IN WRN MN...BUT ON THE OTHER SIDE OF THE CWA...THE LLJ WILL BE
INCREASING BY THE AFTERNOON...WITH THUNDERSTORMS EXPECTED TO AGAIN
EXPAND IN COVERAGE FROM SOUTH CENTRAL MN INTO WRN WI.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 334 PM CDT SAT JUN 22 2013

THUNDERSTORM ACTIVITY WILL LIKELY BE ONGOING AT THE START OF THE
LONG TERM PERIOD SUNDAY EVENING ACROSS WRN WI. WEST OF THE COLD
FRONT...DRIER AIR WILL FINALLY BRING CLEARING CONDITIONS AND A
RESPITE FROM REPEATED ROUNDS OF CONVECTION SUNDAY NIGHT AND
MONDAY.

RIDGING WILL BUILD OVER THE PLAINS MONDAY. 925 MB TEMPS MONDAY
WILL RISE TO BETWEEN +23 AND +25C...SO THINKING HIGHS IN THE UPPER
80S ARE LIKELY AND SEVERAL LOCATIONS OVER SWRN MN COULD REACH THE
LOWER 90S.

THE NOSE OF MID LEVEL RIDGING WILL BEGIN TO REACH SRN MN TUESDAY.
MODELS CONTINUE TO ADVERTISE ANOTHER DISTURBANCE SLIDING AROUND...
AND TO THE NORTH OF THIS RIDGING MONDAY NIGHT AND TUESDAY.
MAINTAINED MEDIUM POPS THROUGHOUT THIS TIME. FOLLOWING THE PASSAGE
OF THE ANY MORNING MCS/S...TUESDAY MAY TURN HOT AND HUMID PRIOR
TO COLD FRONTAL PASSAGE TUESDAY EVENING. NAM WOULD FAVOR HIGHS IN
THE LOW/MID 90S WITH PRONOUNCED THERMAL RIDGING. GFS/ECMWF ARE
SLIGHTLY COOLER ACROSS THE ERN CWA WITH MCS CLOUDINESS PERSISTING
INTO THE AFTERNOON HOURS.

A MUCH DRIER PERIOD WILL TAKE HOLD IN THE LATTER HALF OF THE LONG
TERM WITH RIDGING RETROGRADING BACK INTO THE WESTERN STATES AND A
ZONAL TO NORTHWEST FLOW RETURNING TO THE MIDWEST/GREAT LAKES.
THIS WILL BRING COOLER THAN NORMAL TEMPERATURES TO MUCH OF THE
EASTERN CONUS HEADING INTO THE HOLIDAY WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 157 PM CDT SAT JUN 22 2013

ONE THING THAT IS A CERTAINTY IS THAT THERE WILL BE CONVECTION
ACROSS THE MPX AIRSPACE THIS PERIOD...PROBLEM IS...THERE IS
VIRTUALLY NO CONFIDENCE AS TO WHERE/WHEN THINGS MAY END UP...AS THE
SOLUTIONS AMONGST THE HI-RES WRFS ARE INCREDIBLY VARIED...WITH THE
HRRR GIVING US A DIFFERENT IDEA EVERY HOUR. AS A RESULT TRIED TO
PIECE THINGS TOGETHER FOR THESE TAFS BASED ON GENERAL MASS FIELD
FROM THE NAM/GFS. CURRENTLY...THERE IS A SHARPENING WARM FRONT
FRONT RUNNING FROM NEAR NEW ULM...TO RED WING...AND OVER TO BLACK
RIVER FALLS /WI/. THIS WARM FRONT WILL LIKELY DRIFT UP TO ABOUT A
RWF/MSP/EAU LINE THIS AFTERNOON...AS WEDGE OF HIGH PRESSURE
BUILDING SW FROM LAKE SUPERIOR SHOULD SLOW ITS PROGRESS. THIS WARM
FRONT IS WHAT IS EXPECTED TO BE A FOCUS ONCE AGAIN FOR MORE
WIDESPREAD SHOWERS AND STORMS...BUT THE ATMOSPHERE REMAINS PRETTY
WELL WORKED OVER FROM STORMS LAST NIGHT...SO NOT EXPECTING ANY NEW
DEVELOPMENT UNTIL AFTER 21Z. AS 00Z APPROACHES THE NAM/GFS SHOW
ANOTHER LLJ STRENGTHENING ACROSS IA/MO THAT COMES NORTH TO ABOUT
THE WARM FRONTS LOCATION. IF WHAT THE GFS/NAM SHOW WORKS
OUT...THEN IT WILL BE ANOTHER VERY LONG NIGHT OF SHOWERS AND
THUNDERSTORMS FOR JUST ABOUT ALL OF THE TERMINALS. ONLY AXN LOOKS
TO REMAIN FAR ENOUGH NW OF THE FRONT TO POSSIBLY NOT HAVE AS MUCH
CONVECTION THIS PERIOD. BY SUNDAY MORNING FRONT/TROUGH CURRENTLY
OVER THE DAKOTAS WILL START WORKING INTO MN...WHICH WILL FINALLY
START PUSH WINDS MORE SRLY...OR EVEN TO THE SW. FINALLY...WITH
MOIST CONDITIONS REMAINING IN PLACE...ALONG WITH MORE CONVECTION
TONIGHT...WILL LIKELY HAVE MVFR OR LOWER CIGS FLOATING AROUND LATE
TONIGHT INTO SUNDAY MORNING...BUT CONFIDENCE LOW IN HOW THAT WILL
PLAY OUT AT THIS POINT.

KMSP...GOING MAINLY OFF THE NAM/GFS...EXPECT ANOTHER VERY ACTIVE
NIGHT FOR MSP. GIVEN ALL OF THE VARIABILITY WITH ALL OF THE HI-RES
MODELS /INCLUDING THE HRRR/...CAN NOT PUT MUCH STOCK IN THOSE
SOLUTIONS AT THE MOMENT. WITH SKIES CLEARING AROUND THE WARM
FRONT...COULD SEE STORMS DEVELOP BEFORE THEY ARE CURRENTLY
INDICATED...BUT WAITED UNTIL THE LLJ INCREASES AROUND 00Z TO BRING
TS MENTION BACK. BY SUNDAY AFTERNOON...PRESSURE TROUGH/FRONT WILL
BE NEAR MSP...SO COULD VERY WELL SEE ANOTHER ROUND OF STORMS FIRE
SUNDAY AFTERNOON.

/OUTLOOK FOR KMSP/
MON...CHC TSRA OVERNIGHT. VFR OUTSIDE OF TSRA. WINDS SE 5-10 KTS.
TUE...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS SSE 10-15 KTS.
WED...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S SHIFT TO NW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...BORGHOFF
AVIATION...MPG
Hazardous weather outlook, Jun 22, 6:10 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT SAT JUN 22 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
231115-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
610 AM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WIND AND HAIL TODAY. IN ADDITION
TO THE THREAT FOR WIND AND HAIL...FLOODING ALSO REMAINS A CONCERN
GIVEN THE THREAT FOR HEAVY RAINFALL AND THE ALREADY SATURATED
GROUND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH
THURSDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY ACROSS
PORTIONS OF THE OUTLOOK AREA. IN ADDITION...PERIODS OF HEAVY RAIN
WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND RISES ON
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.

In the hours before

Special weather statement, Jun 22, 5:11 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT SAT JUN 22 2013

MNZ077-078-085-222300-
GOODHUE-RICE-STEELE-
511 PM CDT SAT JUN 22 2013

AT 509 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF OWATONNA...OR 11 MILES NORTHWEST OF
CLAREMONT. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MERTON.
  MOLAND.
  KENYON.
  BOMBAY.
  WANAMINGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4420 9325 4444 9294 4426 9275 4418 9292
      4419 9303 4413 9304 4410 9310
TIME...MOT...LOC 2211Z 230DEG 19KT 4418 9311

BORGHOFF
Local storm report, Jun 22, 6:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             4 E NERSTRAND           44.34N 92.98W
06/22/2013  M0.50 INCH       GOODHUE            MN   COCORAHS

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:13 PM CDTSevere Thunderstorm WarningMPXHennepin62 min
Jun 21, 7:37 PM CDTFlash Flood WarningMPXAnoka, Dakota, Hennepin, Ramsey3 hr
Jun 21, 7:48 PM CDTSevere Thunderstorm WarningMPXAnoka, Dakota, Ramsey, Washington42 min
Jun 21, 8:04 PM CDTSevere Thunderstorm WarningMPXNicollet41 min
Jun 21, 8:25 PM CDTSevere Thunderstorm WarningMPXDakota, Washington20 min
Jun 21, 8:27 PM CDTFlash Flood WarningMPXWashington4 hr
Jun 21, 8:38 PM CDTSpecial Weather StatementMPXGoodhue67 min
Jun 21, 8:38 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet52 min
Jun 21, 8:58 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Scott, Sibley47 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Wright40 min
Jun 21, 9:32 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice43 min
Jun 21, 9:37 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville53 min
Jun 21, 9:51 PM CDTFlash Flood WarningMPXKandiyohi, Redwood, Renville, Yellow Medicine6 hr
Jun 21, 10:33 PM CDTFlash Flood WarningMPXAnoka, Dakota, Hennepin, Ramsey6 hr
Jun 21, 10:51 PM CDTSevere Thunderstorm WarningMPXMcLeod, Sibley39 min
Jun 21, 10:56 PM CDTFlash Flood WarningMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley6 hr
Jun 21, 11:09 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Scott, Sibley51 min
Jun 21, 11:35 PM CDTFlash Flood WarningMPXBrown, Martin, Watonwan6 hr
Jun 21, 11:40 PM CDTFlash Flood WarningMPXFaribault, Freeborn6 hr
Jun 22, 12:46 AM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn, Martin44 min
Jun 22, 1:29 AM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn61 min
Jun 22, 5:11 PM CDTSpecial Weather StatementMPXRice49 min

Nearby

Flash Flood Watches in Minnesota, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.